Alert archive / Tennessee / Tornado Warnings in 2013
Tornado Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Oct 5, 2013, 6:37 PM CDT for Dyer County, Obion County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2013, 6:37 PM CDT (23:37 UTC)
- Expired
- Oct 5, 2013, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Dyer County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 6:52 PM CDT | TORNADO | Elbridge, TN | TORNADO TOUCHED DOWN WEST OF THE OBION RIVER OVERPASS ON HIGHWAY 51. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
885
WFUS54 KMEG 052337
TORMEG
TNC045-131-060015-
/O.NEW.KMEG.TO.W.0024.131005T2337Z-131006T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT SAT OCT 5 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 715 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR MISTON...OR 10 MILES
NORTHWEST OF DYERSBURG...MOVING NORTHEAST AT 30 MPH. A WALL CLOUD
HAS BEEN SPOTTED WITH THIS STORM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3633 8895 3631 8896 3609 8945 3617 8955
3619 8953 3619 8949 3622 8948 3623 8945
3627 8942 3651 8911 3651 8908
TIME...MOT...LOC 2337Z 235DEG 26KT 3618 8945
$$2 follow-up statements
801
WWUS54 KMEG 052348
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT SAT OCT 5 2013
TNC045-131-060015-
/O.CON.KMEG.TO.W.0024.000000T0000Z-131006T0015Z/
DYER TN-OBION TN-
648 PM CDT SAT OCT 5 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR OBION AND
NORTH CENTRAL DYER COUNTIES...
AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LANE...OR 10 MILES
SOUTH OF REELFOOT LAKE STATE PARK...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVES...UNION
CITY...WOODLAND MILLS...FREMONT...OLD FREMONT...JACKSONVILLE...
WOLVERINE...GLASS...SHARPS FERRY...ELBRIDGE...MINNICK...CAT CORNER...
GIBBS AND MC CUTCHEN HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3633 8895 3631 8896 3617 8934 3622 8948
3623 8945 3627 8942 3651 8911 3651 8908
TIME...MOT...LOC 2349Z 235DEG 26KT 3623 8936
$$961
WWUS54 KMEG 060000
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CDT SAT OCT 5 2013
TNC045-060009-
/O.CAN.KMEG.TO.W.0024.000000T0000Z-131006T0015Z/
DYER TN-
700 PM CDT SAT OCT 5 2013
...THE TORNADO WARNING FOR NORTH CENTRAL DYER COUNTY IS CANCELLED...
AT 659 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3651 8908 3634 8895 3631 8896 3621 8928
3624 8934 3626 8936 3630 8937 3637 8925
3650 8910
TIME...MOT...LOC 2359Z 235DEG 26KT 3627 8929
$$
TNC131-060015-
/O.CON.KMEG.TO.W.0024.000000T0000Z-131006T0015Z/
OBION TN-
700 PM CDT SAT OCT 5 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL
OBION COUNTY...
AT 659 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR ELBRIDGE...OR 10 MILES SOUTHEAST OF REELFOOT
LAKE STATE PARK...MOVING NORTHEAST AT 30 MPH. LAW ENFORCEMENT
REPORTED A TORNADO TOUCHDOWN WEST OF HIGHWAY 51 IN THE TOWN OF
ELDRIDGE AT 652 PM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVES...UNION
CITY...WOODLAND MILLS...OLD FREMONT...JACKSONVILLE...WOLVERINE...
GLASS...SHARPS FERRY...ELBRIDGE...MINNICK...GIBBS...MC CUTCHEN
HEIGHTS AND MOFFATT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3651 8908 3634 8895 3631 8896 3621 8928
3624 8934 3626 8936 3630 8937 3637 8925
3650 8910
TIME...MOT...LOC 2359Z 235DEG 26KT 3627 8929
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 5, 2:54 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Oct 5, 2:54 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CDT SAT OCT 5 2013 .DISCUSSION... SKIES ARE PARTLY CLOUDY OVER MOST OF THE FORECAST AREA EAST OF THE MISSISSIPPI RIVER AND MOSTLY CLOUDY ELSEWHERE. TEMPERATURES THIS AFTERNOON ARE MAINLY IN THE 80S. SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI WHILE A MORE SOLID LINE OF THUNDERSTORMS HAS BEGUN TO PUSH INTO EAST ARKANSAS. WHILE THERE ARE NO SEVERE THUNDERSTORMS AT THIS TIME...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. THE THUNDERSTORMS ARE AHEAD OF A COLD FRONT WHICH IS MOVING INTO CENTRAL ARKANSAS AT THIS TIME. AS THE COLD FRONT ENTERS THE FORECAST AREA TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD OVER THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE MAINLY OVER NORTHEAST ARKANSAS WITH DAMAGING WINDS AS THE MAIN THREAT. AS THE FRONT MOVES CROSSES THE MISSISSIPPI RIVER COOLER AIR WILL START TO MOVE INTO WESTERN SECTIONS OF THE FORECAST AREA WITH TEMPERATURES DROPPING INTO THE 50S IN THESE AREAS. THE COLD FRONT SHOULD BE MOVING OUT OF THE FORECAST AREA BY SUNDAY AFTERNOON SO THERE WILL STILL BE SHOWERS AND THUNDERSTORMS AROUND SUNDAY WITH THE BEST CHANCE OF RAIN OVER EASTERN SECTIONS OF THE FORECAST AREA. WITH THE COOLER AIR MOVING INTO MORE OF THE FORECAST AREA ON SUNDAY TEMPERATURES WILL BE MUCH COOLER THAN TODAY WITH HIGHS IN THE UPPER 60S TO MID 70S. BY SUNDAY NIGHT THE COLD FRONT WILL BE OUT OF THE REGION WITH A FEW EVENING SHOWERS POSSIBLE OVER EASTERN SECTIONS OF THE FORECAST AREA. SKIES SHOULD CLEAR OVERNIGHT SUNDAY AND WITH LIGHT WINDS TEMPERATURES WILL BE QUITE COOL MONDAY MORNING WITH LOWS IN THE MID 40S TO AROUND 50 DEGREES. BY MONDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND REMAIN IN CONTROL OVER MUCH OF THE EASTERN U.S. FOR MUCH OF THE UPCOMING WEEK. AS A RESULT DRY WEATHER IS EXPECTED FROM MONDAY THROUGH FRIDAY. TEMPERATURES WILL BE BELOW NORMAL FOR MONDAY AND TUESDAY BUT THEN GRADUALLY WARM ON WEDNESDAY AND THURSDAY WITH MORE SEASONABLE TEMPERATURES RETURNING FOR FRIDAY AND NEXT SATURDAY. THE NEXT COLD FRONT WILL BE MOVING INTO THE CENTRAL AND SOUTHERN PLAINS ON SATURDAY SO AN ISOLATED THUNDERSTORM MAY MOVE INTO THE REGION AHEAD OF THE FRONT. ARS && .AVIATION... 18Z TAF CYCLE (05/18Z-06/18Z) FOR THIS AFTERNOON...VFR CONDITIONS EXPECTED TO PREVAIL AT THE TAF SITES. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST AT KJBR...KMEM...AND KMKL AHEAD OF A COLD FRONT APPROACHING FROM THE WEST...INCLUDED VCTS AT THESE SITES. KEPT OUT MENTION OF VCTS THIS AFTERNOON AT KTUP...BUT WILL MONITOR FOR POSSIBLE AMENDMENTS. WINDS S-SW 8-12 KTS. A STRONG COLD FRONT WILL MOVE ACROSS THE MIDSOUTH TONIGHT AND SUNDAY MORNING. THE FRONT IS FORECAST TO MOVE THROUGH KJBR AROUND 04Z...KMEM 07Z...KMKL 10Z...AND KTUP 13Z. A LINE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO DEVELOP ALONG THE FRONT WITH MVFR / IFR CONDITIONS. SHOWERS WILL CONTINUE BEHIND THE FRONT FOR SEVERAL HOURS WITH IFR CONDITIONS POSSIBLE. WINDS TURNING W-NW AT 6-8 KTS FOLLOWING THE FRONTAL PASSAGE. DRIER AIR WILL SPREAD INTO THE REGION FROM THE WEST SUNDAY WITH CONDITIONS IMPROVING TO VFR AT KJBR AROUND 06/11Z...KMEM 06/14Z...AND KMKL 06/17Z. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 61 70 51 71 / 90 50 10 0 MKL 60 69 44 68 / 90 70 20 0 JBR 54 71 47 71 / 90 30 10 0 TUP 67 75 49 74 / 60 80 30 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 5, 11:32 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1132 AM CDT SAT OCT 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1132 AM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAINLY WEST OF A WYNNE ARKANSAS TO TIPTONVILLE TENNESSEE LINE. THIS DOES INCLUDE THE CITY OF JONESBORO ARKANSAS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT IN THE SLIGHT RISK AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:09 PM CDT | Tornado Warning | MEG | Dyer | 36 min |
Nearby
Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.